Alert archive / Alabama / Small Craft Advisories in 2016
Small Craft Advisory 53, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Nov 25, 2016, 4:34 PM CST. It took effect at Nov 26, 2016, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2016, 4:34 PM CST (22:34 UTC)
- In effect from
- Nov 26, 2016, 12:00 AM CST
- Expired
- Nov 26, 2016, 9:33 AM CST
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
924 WHUS74 KMOB 252234 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 434 PM CST FRI NOV 25 2016 ...A SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING LATE TONIGHT CONTINUING THROUGH MID MORNING SATURDAY FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA... .NORTHERLY WINDS AND SEAS WILL BUILD LATE TONIGHT AND CONTINUE THROUGH MID MORNING SATURDAY AS HIGH PRESSURE TO THE NORTH CONTINUES TO BUILD SOUTH TOWARDS THE NORTHERN GULF. GMZ631-632-650-655-670-675-261000- /O.NEW.KMOB.SC.Y.0053.161126T0600Z-161126T1500Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 434 PM CST FRI NOV 25 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY. * WINDS...INCREASING TO 18 TO 23 KNOTS. * WAVES/SEAS...SEAS BUILDING TO 3 TO 4 FEET OUT TO 20 NM AND 4 TO 6 FEET FROM 20 TO 60 NM OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
669 WHUS74 KMOB 260349 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 949 PM CST FRI NOV 25 2016 ...A SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING LATE TONIGHT CONTINUING THROUGH MID MORNING SATURDAY FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA... .NORTHERLY WINDS AND SEAS WILL BUILD LATE TONIGHT AND CONTINUE THROUGH MID MORNING SATURDAY AS HIGH PRESSURE TO THE NORTH CONTINUES TO BUILD SOUTH TOWARDS THE NORTHERN GULF. GMZ631-632-650-655-670-675-261200- /O.EXT.KMOB.SC.Y.0053.161126T0600Z-161126T1400Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 949 PM CST FRI NOV 25 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CST SATURDAY... * WINDS...INCREASING TO 18 TO 23 KNOTS. * WAVES/SEAS...SEAS BUILDING TO 2 TO 4 FEET OUT TO 20 NM AND 4 TO 6 FEET FROM 20 TO 60 NM OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
599 WHUS74 KMOB 260356 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 956 PM CST FRI NOV 25 2016 ...A SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING LATE TONIGHT CONTINUING THROUGH EARLY SATURDAY MORNING FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA... .NORTHERLY WINDS AND SEAS WILL BUILD LATE TONIGHT AND CONTINUE THROUGH MID MORNING SATURDAY AS HIGH PRESSURE TO THE NORTH CONTINUES TO BUILD SOUTH TOWARDS THE NORTHERN GULF. GMZ631-632-650-655-670-675-261200- /O.CON.KMOB.SC.Y.0053.161126T0600Z-161126T1400Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 956 PM CST FRI NOV 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST SATURDAY... * WINDS...INCREASING TO 18 TO 23 KNOTS. * WAVES/SEAS...SEAS BUILDING TO 2 TO 4 FEET OUT TO 20 NM AND 3 TO 5 FEET FROM 20 TO 60 NM OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
979 WHUS74 KMOB 260927 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 327 AM CST SAT NOV 26 2016 ...A SMALL CRAFT ADVISORY IS IN EFFECT INTO MID MORNING FOR THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING THE LOWER END OF MOBILE BAY AND THE MISSISSIPPI SOUND EAST OF PASCAGOULA... .NORTHERLY WINDS AND SEAS WILL CONTINUE THROUGH MID MORNING SATURDAY AS HIGH PRESSURE TO THE NORTH CONTINUES TO BUILD SOUTH TOWARDS THE NORTHERN GULF. GMZ631-632-650-655-670-675-261600- /O.EXT.KMOB.SC.Y.0053.000000T0000Z-161126T1600Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 327 AM CST SAT NOV 26 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * WINDS...18 TO 23 KNOTS. * WAVES/SEAS...SEAS BUILDING TO 2 TO 4 FEET OUT TO 20 NM AND 3 TO 5 FEET FROM 20 TO 60 NM OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
081 WHUS74 KMOB 261533 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 933 AM CST SAT NOV 26 2016 ...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED... .OBSERVATIONAL DATA PLATFORMS SHOW WIND SPEEDS HAVE LARGELY DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA. GUSTY NORTH WINDS BETWEEN 15 AND 20 KNOTS WILL LIKELY CONTINUE INTO THE AFTERNOON, ESPECIALLY OVER MOBILE BAY. GMZ631-632-650-655-670-675-261645- /O.CAN.KMOB.SC.Y.0053.000000T0000Z-161126T1600Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 933 AM CST SAT NOV 26 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...SUSTAINED NORTH WINDS HAVE LARGELY DIMINISHED BELOW 20 KNOTS OVER THE MARINE AREA. EVEN THOUGH WIND SPEEDS SHOULD CONTINUE TO DIMINISH OVER THE MARINE AREA THROUGH THIS AFTERNOON, SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION OVER MOBILE BAY. PRECAUTIONARY/PREPARENESS ACTIONS... ADDITIONAL UPDATES WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE IN MOBILE AS CONDITIONS WARRANT. $$ BUTTS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 2:57 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Nov 25, 2:57 PM CST, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Mobile AL 257 PM CST Fri Nov 25 2016 .NEAR TERM /Now Through Saturday/...Surface high pressure builds across the Mid-South tonight. Lowering thickness values and backing wind profiles in the boundary indicate colder air advection processes which result in a colder night. Overnight lows forecast in the lower 40s over the far northern zones, mid 40s across the central interior, to near 50 closer to the coast. High pressure moves from the Mid-South to the Tennessee River Valley thru the day Saturday with a dry day and plenty of sunshine expected. Highs ranging from 67 to 71. /10 .SHORT TERM /Saturday night Through Monday night/...Lows Saturday night will be below normal as high pressure settles over the southeast states. This will allow for good radiational cooling conditions with clear skies and a very dry atmosphere in place. Lows will range from the low 30s far inland to the upper 30s/lower 40s along coastal areas. The surface ridge begins to shift east of the area on Sunday as shortwave ridging aloft moves overhead. However, highs are still expected to be near seasonal levels in the upper 60s/lower 70s. A highly amplified trough will take shape across the central and western states Sunday into Monday. One significant piece of shortwave energy is expected to round the trough and eject northeast into the lower MS and TN Valley Monday night. Gusty southerly winds will develop ahead of this system on Monday as the low level jet increases to around 40 kt. This in turn will result in very mild temperatures. There will be a slight chance of a few light showers Monday under the increasing low level warm air advection regime. The best rain chances come Monday night as the attendant surface cold front begins to move into the western half of the area. However, the front will not clear the area as the aforementioned shortwave dampens out and deep layer southwest flow persists. There are still some minor timing differences in regard to how quickly the rain will move into the area Monday night. For now, the greatest confidence for rain is across western zones and will maintain likely rain chances for that part of the area. We will have to monitor for the potential for severe weather as the low level jet increases to around 50 kt. However, instability values are currently progged to be at or less than 250 J/kg, which would certainly limit the severe potential. Will have to monitor instability values closely as the event draws closer. 34/JFB .LONG TERM /Tuesday Through Friday/...The front is likely to stall across the forecast area on Tuesday, with the best chances for precip through the day east of the I-65 corridor. However, this time frame will see a lull in any significant deep layer forcing. A second shortwave is forecast to move into the lower MS valley late Tuesday night into Wednesday, which in turn will finally push the cold front through the area and likely bring rainfall to the entire forecast area. This second shortwave will also have to be monitored regarding the potential for severe weather. The latest 12z ECMWF has come in stronger and slower with this feature with enough instability and plentiful shear to support a severe weather risk on Wednesday. Meanwhile, the GFS is slightly weaker and faster which would again limit the severe potential. We will be able to provide more details regarding the overall threat as the event draws closer and some of these timing/system strength issues can be resolved. 1 to 2 inches of rain over much of the area still seems likely given the duration of the 2 pronged system. Precipitable water values will increase to over 1.5 inches during this event, which will be near double the average. There is currently good consensus that the front moves east of the region Wednesday night with drier and near seasonal temperatures expected for the end of the week. 34/JFB && .MARINE...High pressure builds over the Mid-South tonight and results in a moderate offshore flow over the open Gulf waters and a build in seas. Due to the increasing northerly fetch, the higher seas are forecast to set up beyond 20 nautical miles out. Latest forecast of gridded wind speeds support small craft exercise caution headlines for the open Gulf waters. High pressure builds east into the southeast on Sunday with a return flow setting up off the Gulf by Sunday afternoon. Low pressure system moving east across the southern plains on Monday combines with high pressure over the Mid-Atlantic coast, causing a tightening pressure difference resulting in an increase in onshore flow and a substantial build in seas by Monday night. High sea states linger Tuesday into Wednesday as moderate to strong onshore fetch persists. A few strong to severe storms are possible as well mostly in the Tuesday and Wednesday time frame. /10 && .FIRE WEATHER...North winds will usher in lower humidity values for the weekend. Humidity levels will dip to near critical levels in the western Florida Panhandle, but the duration of such levels is forecast to fall just shy of red flag conditions. We will continue to monitor the potential for red flag warning conditions. 34/JFB .PRELIMINARY POINT TEMPS/POPS... Mobile 44 69 37 68 / 0 0 0 0 Pensacola 49 70 43 68 / 10 0 0 0 Destin 52 69 48 68 / 10 0 0 0 Evergreen 43 69 33 71 / 0 0 0 0 Waynesboro 41 67 31 69 / 0 0 0 0 Camden 42 67 33 70 / 0 0 0 0 Crestview 47 71 34 70 / 10 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Nov 25, 12:14 PM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1214 PM CST FRI NOV 25 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261800- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 1214 PM CST FRI NOV 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER FORECAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A POTENT STORM SYSTEM EJECTING EAST OVER THE PLAINS MONDAY THROUGH MID WEEK LOOKS TO BRING THE BEST POTENTIAL...SEEN IN QUITE SOME TIME...OF STORMS TO THE AREA. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. CONSIDERABLE UNCERTAINTY EXISTS IN TIMING THE MOVEMENT OF BEST LIFT...MOISTURE AND INSTABILITY FOR SEVERE WEATHER NEXT WEEK. MORE DETAILED FORECASTS WILL COME ON LATER FORECAST SHIFTS AS THE EVENT DRAWS CLOSER IN TIME. STAY TUNED. WITH THE EXTENDED PERIOD OF DRY CONDITIONS RESULTING IN COMPACT SOILS DUE TO SEVERE TO EXTREME DROUGHT...ANY HEAVY RAINFALL NEXT WEEK COULD LEAD TO AN INCREASED POTENTIAL OF RUNOFF AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE REQUIRED FROM LATE MONDAY THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-261800- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1214 PM CST FRI NOV 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT MODERATE OFFSHORE FLOW SPREADS OUT OVER THE COASTAL WATERS TONIGHT BEHIND A DEPARTING FRONT. LATEST FORECASTS CALL FOR NORTHERLY FLOW TO INCREASE TO BETWEEN 18 AND 23 KNOTS WITH SEAS TRENDING HIGHER. DUE TO THE STRENGTHENING NORTHERLY FETCH...THE HIGHER SEAS LOOK TO OCCUR BEYOND 20 NAUTICAL MILES OUT. SMALL CRAFT ADVISORIES MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MORE POTENT STORM SYSTEM OVER THE GREAT PLAINS MONDAY MOVES INTO THE LOWER MISSISSIPPI RIVER VALLEY TUESDAY AND WEDNESDAY. LOWERING PRESSURE COMBINED WITH HIGH PRESSURE OVER THE SOUTHEAST...RESULTS IN AN INCREASE IN ONSHORE FLOW. THE DURATION OF THE STRENGTHENING ONSHORE FETCH RESULTS IN A SUBSTANTIAL BUILD IN SEA STATES GOING INTO THE FIRST HALF OF NEXT WEEK. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE AS WELL.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 2:16 AM CST | Dense Fog Advisory | MOB | Baldwin, Butler, Conecuh, Covington, Crenshaw, Escambia | 6 hr |
Nearby
Small Craft Advisories in Alabama, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.